Alert archive / California / Wind Advisories in 2011
Wind Advisory 16, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 24, 2011, 9:33 PM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2011, 9:33 PM PDT (04:33 UTC)
- Expired
- Mar 25, 2011, 2:00 AM PDT
- In force
- 4 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
888 WWUS76 KSTO 250433 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 933 PM PDT THU MAR 24 2011 CAZ015-250900- /O.NEW.KSTO.WI.Y.0016.110325T0433Z-110325T0900Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 933 PM PDT THU MAR 24 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM PDT FRIDAY FOR THE NORTHERN SACRAMENTO VALLEY. * WINDS: SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 40 MPH * TIMING: NOW...DECREASING AFTER MIDNIGHT. * LOCATIONS INCLUDE: REDDING...RED BLUFF * IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR GUSTS 40 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BARUFFALDI
1 follow-up statement
547 WWUS76 KSTO 250915 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 215 AM PDT FRI MAR 25 2011 CAZ015-251200- /O.EXP.KSTO.WI.Y.0016.000000T0000Z-110325T0900Z/ /O.NEW.KSTO.WI.Y.0017.110325T0915Z-110325T1200Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 215 AM PDT FRI MAR 25 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY FOR THE NORTHERN SACRAMENTO VALLEY...WHICH IS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST 20 TO 30 MPH WITH GUSTS TO 40 MPH * TIMING: UNTIL EARLY THIS MORNING. * LOCATIONS INCLUDE: REDDING...RED BLUFF * IMPACTS: DIFFICULT DRIVING CONDITIONS ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 25 MPH ARE EXPECTED AND OR GUSTS 40 MPH OR HIGHER. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 24, 3:13 PM PDT, 6 hours 20 minutes earlier.
Area forecast discussion, Mar 24, 3:13 PM PDT, 6 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 313 PM PDT THU MAR 24 2011 .SHORT TERM DISCUSSION... STRONG STORM ONGOING AT THIS TIME. LOOKS LIKE 2 MORE SYSTEMS TO DEAL WITH IN THIS SERIES...WITH CURRENT STORM THE STRONGEST. TONIGHT...HIGH WINDS ARE DECREASING ACROSS THE AREA BUT STILL HIGH ENOUGH TO KEEP CURRENT HIGHLIGHT GOING...BUT IT WILL COME DOWN AT 5 PM. BIGGEST CHALLENGE TONIGHT IS SNOW LEVELS. CURRENTLY SOME SNOW IN FOOTHILLS DOWN TO 2500 FEET...BUT BY FAR HIGHEST AMOUNTS ABOVE 3000 FEET. SNOW LEVELS WILL DROP THIS EVENING BUT AT THAT TIME MAIN FORCING WILL BE SHIFTING OUT OF THE AREA...BUT ENOUGH INSTABILITY AND MOISTURE FOR GOOD UPSLOPE MOISTURE THROUGH THE NIGHT...JUST TRICKY HOW FAR DOWN PRECIPITATION WILL FALL. FEELING IS HIGHEST AMOUNTS WILL STILL BE OUT OF FOOTHILLS ZONES WITH HIGHEST PEAKS GETTING CLOSE TO 5 FEET FROM THIS STORM BY FRIDAY AFTERNOON. FRIDAY LOOKS TO BE ANOTHER UNSETTLED DAY. UPSLOPE FLOW WILL CONTINUE INTO FOOTHILLS AND MOUNTAINS AND SHOWERS WILL BE LIKELY IN THE FOOTHILLS WITH THE INSTABILITY...BUT NOT NEARLY AS WIDESPREAD AS TODAY. FRIDAY NIGHT INTO SATURDAY...YET ANOTHER STORM SYSTEM MOVES INTO THE AREA. WAS TEMPTED TO EXTENT CURRENT WINTER STORM WARNING IN THE MOUNTAINS TO INCLUDE THIS SYSTEM...BUT LOOKS LIKE ACTIVITY WILL DECREASE ENOUGH FOR 12 HOURS TO DEAL WITH THIS WITH NEXT 1 OR 2 PACKAGES...BUT ANOTHER HIGHLIGHT WILL BE NEEDED FOR THIS SYSTEM. SNOW LEVELS AT THIS TIME...LOOK TO BE ABOVE 3000 FEET. RASCH .EXTENDED DISCUSSION (MONDAY THROUGH THURSDAY) NEXT WEEK WILL LIKELY BE THE LONGEST REPRIEVE FROM UNSETTLED WEATHER FOR QUITE SOME TIME. AFTER THE SUNDAY SYSTEM MOVES EAST...HIGH PRESSURE WILL BEGIN TO AMPLIFY FROM THE WEST. THERE ARE MODEL DIFFERENCES IN THE STRENGTH OF THIS RIDGE...BUT THE GENERAL CONSENSUS IS THAT THE STORM TRACK WILL BE PUSHED WELL NORTHWARD FOR MUCH OF NEXT WEEK. LOOK FOR TEMPS TO BE AROUND NORMAL IN THIS TIMEFRAME. DANG && .AVIATION... VIGOROUS COLD FRONT TRAVERSING ACROSS INTERIOR NORCAL THIS AFTERNOON. WIDESPREAD MVFR CONDITIONS WITH LOCAL IFR CONDITIONS CONTINUE THROUGH THE VALLEY. OVER THE MOUNTAINS...WIDESPREAD IFR/LIFR CONDITIONS PERSIST. AFTER THE FRONT MOVES THROUGH... OFF AND ON SHOWERS MAY CONTINUE THROUGH THE VALLEY. HEAVY SNOW WILL CONTINUE OVER THE MOUNTAINS. SNOW LEVELS WILL HOVER IN THE 1500-2500 FT RANGE DEPENDING ON LOCATION. SOUTH WINDS 20-30 KT WITH GUSTS UP TO 40 KT THROUGH THE VALLEY WILL GRADUALLY WEAKEN TO 5-15 KT AFTER 03Z. SOUTHWEST WIND GUSTS UP TO 40KT OVER RIDGETOPS. DANG && .STO WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 3000 FEET FOR THE BURNEY BASIN / EASTERN SHASTA COUNTY...WEST SLOPE NORTHERN SIERRA NEVADA...WESTERN PLUMAS COUNTY/LASSEN PARK. WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2500 FEET FOR THE CLEAR LAKE/SOUTHERN LAKE COUNTY...MOUNTAINS SOUTHWESTERN SHASTA COUNTY TO NORTHERN LAKE COUNTY. HIGH WIND WARNING UNTIL 5 PM PDT THIS AFTERNOON CARQUINEZ STRAIT AND DELTA...CENTRAL SACRAMENTO VALLEY...CLEAR LAKE/SOUTHERN LAKE COUNTY...MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY... NORTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN VALLEY... SOUTHERN SACRAMENTO VALLEY. WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR THE MOTHERLODE...NORTHEAST FOOTHILLS/SACRAMENTO VALLEY. WINTER STORM WARNING UNTIL 11 AM PDT FRIDAY ABOVE 2000 FEET FOR THE SHASTA LAKE AREA / NORTHERN SHASTA COUNTY. &&
Hazardous weather outlook, Mar 24, 7:00 AM PDT, 14 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SACRAMENTO CA 700 AM PDT THU MAR 24 2011 CAZ013>019-063-064-066>069-251400- SHASTA LAKE AREA/NORTHERN SHASTA COUNTY- BURNEY BASIN/EASTERN SHASTA COUNTY-NORTHERN SACRAMENTO VALLEY- CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY- CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY- MOUNTAINS SOUTHWESTERN SHASTA TO NORTHERN LAKE COUNTIES- CLEAR LAKE/SOUTHERN LAKE COUNTY-MOTHERLODE- EAST FOOTHILLS/NORTH SACRAMENTO VALLEY- WESTERN PLUMAS COUNTY/LASSEN PARK-WEST SLOPE NORTHERN SIERRA NEVADA- 700 AM PDT THU MAR 24 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR INTERIOR NORTHERN CALIFORNIA. .DAY ONE...TODAY A STRONG STORM SYSTEM MOVING THROUGH TODAY WILL BRING PERIODS OF STRONG WINDS...RAIN...HEAVY SNOW TO THE MOUNTAINS WITH LOWERING SNOW LEVELS INTO THE FOOTHILLS...AFTERNOON AND EVENING THUNDERSTORMS AND THE POTENTIAL FOR FLOODING. SEE THE FOLLOWING STATEMENTS FOR MORE DETAILS. * RIVER FLOOD WARNING........SEE WGUS86 KSTO - FLWUSA FOR DETAILS * * RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWLSC FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * * HIGH WIND WARNING..........SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * FLOOD WATCH................SEE WGUS66 KSTO - FFASTO FOR DETAILS * * WIND ADVISORY..............SEE WWUS76 KSTO - NPWSTO FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KSTO - SPSSTO FOR DETAILS * .DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY THE TAIL END OF THE TODAYS SYSTEM WILL BE WINDING DOWN BUT LOOK FOR SNOW TO CONTINUE OVER THE SIERRA NEVADA. A COUPLE OF WEAKER STORMS WILL IMPACT THE REGION LATE FRIDAY NIGHT AND SATURDAY AND ANOTHER ONE ON SUNDAY. CURRENTLY A MUCH NEED BREAK IS FORECAST FOR NEXT WEEK WITH DRY WEATHER EXPECTED. * RIVER FLOOD WARNING........SEE WGUS46 KSTO - FLWSTO FOR DETAILS * * WINTER STORM WARNING.......SEE WWUS46 KSTO - WSWSTO FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS TO THEIR LOCAL NATIONAL WEATHER SERVICE OFFICE. THE LATEST WEATHER INFORMATION IS AVAILABLE ON THE INTERNET AT (LOWER CASE): HTTP://WWW.WRH.NOAA.GOV/STO
In the hours before
Special weather statement, Mar 24, 3:50 PM PDT, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
350 PM PDT THU MAR 24 2011
CAZ017>019-067-069-242330-
STANISLAUS CA-SAN JOAQUIN CA-SACRAMENTO CA-EL DORADO CA-AMADOR
CA-CALAVERAS CA-
350 PM PDT THU MAR 24 2011
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
PORTIONS OF THE SOUTHERN SACRAMENTO VALLEY...NORTHERN SAN JOAQUIN
VALLEY...AND PORTIONS OF THE MOTHERLODE
UNTIL 430 PM PDT
AT 345 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM RANCHO MURIETA TO EAST OF LODI
TO EAST OF TRACY..AND MOVING EAST AT 30 MPH.
A WEATHER SPOTTER IN LODI REPORTED SMALL...PEA SIZED HAIL...WITH
THIS LINE OF STORMS. VERY HEAVY RAIN IS ALSO LIKELY WITH THIS LINE
OF STORMS AS IT MOVES INTO THE MOTHERLODE AND ACROSS SAN JOAQUIN
COUNTY.
IN ADDITION TO VERY HEAVY RAIN AND SMALL HAIL...BRIEF FUNNEL CLOUDS
ARE ALSO POSSIBLE.
MOVE TO A SAFE PLACE WHEN THREATENING WEATHER APPROACHES.
LOCATIONS IMPACTED INCLUDE...
RANCHO MURIETTA...RANCHO SECO PARK...CARBONDALE...STOCKTON...
FRENCH CAMP...CAMANCHE RESERVOIR...FOREST HOME...AND LINDEN.
LAT...LON 3854 12053 3821 12069 3772 12085 3770 12145
3821 12130 3855 12121
TIME...MOT...LOC 2242Z 268DEG 34KT 3846 12110 3820 12124
3778 12137
JHMLocal storm report, Mar 24, 3:54 PM PDT, 5 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SACRAMENTO CA
354 PM PDT THU MAR 24 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM SNOW QUINCY 39.92N 120.92W
03/24/2011 M20.0 INCH PLUMAS CA TRAINED SPOTTER
20 INCHES OF SNOW PAST 24 HOURS/ 36 INCHES ON THE GROUND
&&
JPOWELLSpecial weather statement, Mar 24, 4:43 PM PDT, 4 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
443 PM PDT THU MAR 24 2011
CAZ017-019-067-069-250030-
STANISLAUS CA-TUOLUMNE CA-ALPINE CA-SAN JOAQUIN CA-EL DORADO
CA-AMADOR CA-CALAVERAS CA-
443 PM PDT THU MAR 24 2011
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
MOTHERLODE
NORTHERN SAN JOAQUIN VALLEY
UNTIL 530 PM PDT
AT 436 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM FIDDLETOWN TO WEST OF MILTON TO
EAST OF PATTERSON..AND MOVING EAST AT 30 MPH.
SMALL HAIL WAS REPORTED AND IS EXPECTED WITH THESE STORMS...ALONG
WITH VERY HEAVY RAIN. FUNNEL CLOUDS ARE ALSO POSSIBLE.
THE STRONGEST PART OF THE LINE WILL BE MOVING THROUGH STANISLAUS
COUNTY...AFFECTING EUGENE...OAKDALE...MODESTO...TURLOCK.
LOCATIONS IMPACTED INCLUDE...
JACKSON...CLINTON...MILTON...EUGENE...OAKDALE...MODESTO...
TURLOCK.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3736 12111 3798 12110 3851 12080 3858 11991
3806 12022 3775 12023 3772 12033 3766 12030
3765 12034 3767 12038 3762 12039 3741 12095
3737 12098
TIME...MOT...LOC 2338Z 263DEG 39KT 3843 12073 3799 12099
3746 12099
JHMSpecial weather statement, Mar 24, 5:36 PM PDT, 3 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SACRAMENTO CA
536 PM PDT THU MAR 24 2011
CAZ019-067-069-250130-
STANISLAUS CA-TUOLUMNE CA-EL DORADO CA-AMADOR CA-CALAVERAS CA-
536 PM PDT THU MAR 24 2011
THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
SOUTHERN MOTHERLODE
EXTREME EASTERN PORTION OF STANISLAUS COUNTY
UNTIL 630 PM PDT
AT 530 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM PIONEER TO ANGELS CAMP TO
TURLOCK..AND MOVING NORTHEAST AT 30 MPH.
SMALL HAIL IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND
POSSIBLE FUNNEL CLOUDS. HEAVY RAIN WILL TURN TO SNOW AROUND 2000
FEET.
THE LINE OF STORMS IS MOVING TOWARD...
CALAVERAS BIG TREES PARK...
SONORA...KEYSTONE AND LAGRANGE...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3787 12072 3844 12068 3857 12030 3805 12030
3760 12050 3743 12090
TIME...MOT...LOC 0031Z 241DEG 21KT 3840 12059 3791 12062
3746 12081 3745 12082
JHMThe office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 24, 5:36 PM PDT | Special Weather Statement | STO | Amador, Calaveras | 54 min |
| Mar 24, 9:00 PM PDT | River Flood Warning | STO | Stanislaus | 7 hr |
| Mar 25, 2:15 AM PDT | Wind Advisory | STO | 3 hr | |
| Mar 25, 10:25 AM PDT | Wind Advisory | STO | 9 hr | |
| Mar 25, 2:08 PM PDT | River Flood Warning | STO | Tehama | 25 hr |
| Mar 25, 3:07 PM PDT | Special Weather Statement | STO | Shasta | 53 min |
| Mar 25, 3:48 PM PDT | Winter Weather Advisory | STO | 21 hr | |
| Mar 25, 4:38 PM PDT | Special Weather Statement | STO | Shasta | 52 min |
| Mar 25, 4:52 PM PDT | Areal Flood Advisory | STO | Shasta | 3 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.